I have sputum always in my throat. I have this problem for the past six months. For the first two months, the sputum was in the larynx, and it was very less, but later on, the sputum began to go back to the throat. I recently consulted an ENT doctor and underwent a CT scan and a chest X-ray. I was diagnosed with small nasal polyps in the right maxillary sinus. The doctor prescribed me Floresp Nasal Spray. I used it for one month, and this resolved nearly 80 % of the symptoms, but I feel there is still thin mucus in the throat like a thick, sticky saliva. I used Largy M too for a short course of 10 days. Recently, I developed an urge to cough to clear the sputum in the throat. Should I still continue with the spray? Can I continue for longer periods? How long will it take for a complete recovery? What foods should I avoid? Should the urge to cough, which I get, be ignored since it is just to clear the throat?
I suggest you continue the steroid nasal spray. It can be taken for long durations. Recovery time cannot be conclusively told. We need to have a look at the CT (computed tomography) film report. If the recovery is taking long, we need to do a nasal endoscopy to check if the polyps are progressing. A repeat CT scan can also be done. Polyps can be due to a variety of causes. We need to rule out environmental agents, which may be causative in your case. Uncontrolled polyposis can result in complications in vision and cranial penetration. In some, polyps are associated with fungal attacks too. You may cough to clear the secretions. Though it is natural, excessive and violent coughing can affect the vocal cords. Persistent postnasal drip and coughing are not healthy. It can lead to laryngitis and pharyngitis. To bring out thick, tenacious sputum, I suggest you take Ambroxol Hydrochloride tablets or Acetylcysteine tablets. Both are effective. Acetylcysteine comes in soluble dispersible forms with an orange flavor. Consult your specialist doctor, discuss with him/her and take the medicines with their consent. It is advised you provide relevant images in your next query so that we can assess the damage to your paranasal system and check for any signs of complications. For the time being, I suggest taking the spray and mucolytics medicines. Do revert back for any support which you deem is necessary. I will be happy to help you.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. is an intranasal steroid spray that has very less systemic absorption. It will help relieve allergy symptoms and will not cause wheezing. In fact, for wheezing, you may need another steroid, like an inhalant steroid using inhaler or Rotavap (rotary eva Read full
.. here to help you.
When you listen silently, you can hear the exhalation sound, and that is absolutely normal.
A few people have that sound in excess, and that can happen due to nasal polyps, obesity, and breathing disorders. Read full
I recently recorded a three-minute video and listened to it before sending it. In that video, a couple of words stood out to me that was not enunciated well. I have posted a short mini-clip of each word. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.